MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-02
Medical Device Problem Codes Deflation Problem (1149); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that prior to insertion, the intra-aortic balloon (iab) did not deflate properly and could not be inserted.A new iab was used, but the same issue occurred.A third iab was successfully inserted to continue therapy.There was no patient harm or adverse event reported.This report is for the 1st iab.A separate report will be submitted for the 2nd iab.
 
Event or Problem Description
It was reported that prior to insertion, the intra-aortic balloon (iab) did not deflate properly and could not be inserted.A new iab was used, but the same issue occurred.A third iab was successfully inserted to continue therapy.There was no patient harm or adverse event reported.This report is for the 1st iab.A separate report has been submitted for the 2nd iab under mfg report number 2248146-2022-00838.
 
Additional Manufacturer Narrative
The product was returned with the membrane loosely folded and blood found on the exterior of the catheter.A kink was found on the catheter tubing approximately 32.0 cm from the iab tip.The inner lumen was found to be occluded.The occlusion was unable to be cleared.A laboratory insertion test was unable to be performed due to the membrane being unfurled.An underwater leak test of the balloon, catheter, y-fitting, and extracorporeal tubing was performed and no leaks were detected.The iab was placed on the cs300 pump and the iab fully inflated and deflated.No alarm sounded from the pump.The reported difficult deflation cannot be confirmed by the evaluation.Additionally we are unable to confirm the reported difficulty during insertion because of the returned condition of the catheter and we are unable to mimic the clinical setting.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key15663547
Report Number2248146-2022-00830
Device Sequence Number6461520
Product Code DSP
UDI-Device Identifier10607567106571
UDI-Public10607567106571
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number0684-00-0480-02
Device Catalogue Number0684-00-0475
Device Lot Number3000208097
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown